Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 12, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 13, 2018, 4:55 AM CST for Jim Hogg County, Starr County, Zapata County, Texas. It took effect at Dec 13, 2018, 6:00 PM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 4:55 AM CST (10:55 UTC)
- In effect from
- Dec 13, 2018, 6:00 PM CST
- Expired
- Dec 13, 2018, 8:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Brownsville, TX
Counties Jim Hogg County, TX, Starr County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 168 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
764 WWUS74 KBRO 131055 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 455 AM CST Thu Dec 13 2018 ...Windy Conditions Expected This Afternoon and Evening Across Deep South Texas... .A strong cold front will surge through deep south Texas during the day. Behind the frontal boundary, the pressure gradient will tighten as a surface high pressure spreads gradually eastward from the Rockies and into the High Plains. TXZ248-249-252-131900- /O.NEW.KBRO.HW.W.0001.181213T1900Z-181214T0000Z/ /O.NEW.KBRO.WI.Y.0012.181214T0000Z-181214T0200Z/ /O.EXT.KBRO.WI.Y.0011.181213T1800Z-181213T1900Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 455 AM CST Thu Dec 13 2018 ...WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 1 PM CST THIS AFTERNOON... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 PM TO 8 PM CST THIS EVENING... The National Weather Service in Brownsville has issued a High Wind Warning, which is in effect from 1 PM this afternoon to 6 PM CST this evening. A Wind Advisory is in effect from NOON to 1 PM. This Wind Advisory is in effect from 6 PM to 8 PM CST this evening. * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 35 to 40 miles per hour can be expected with frequent gusts in excess of 50 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ256-257-351-131900- /O.EXT.KBRO.WI.Y.0011.181213T1800Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 455 AM CST Thu Dec 13 2018 ...WIND ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 AM CST FRIDAY... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through late tonight. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-353-131900- /O.CON.KBRO.WI.Y.0011.181213T1800Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 455 AM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST THIS EVENING... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
219 WWUS74 KBRO 131835 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1235 PM CST Thu Dec 13 2018 ...Windy Conditions Expected This Afternoon and Evening Across Deep South Texas... .A strong cold front will surge through deep south Texas later this afternoon. Behind the front, strong northwest winds will race across south Texas. Winds will remain gusty through sunset, except for areas along the immediate coast near the Laguna Madre and South Padre Island. Gusty winds are likely to return during the morning Friday. TXZ248-249-252-140200- /O.CON.KBRO.HW.W.0001.181213T1900Z-181214T0000Z/ /O.CON.KBRO.WI.Y.0011.000000T0000Z-181213T1900Z/ /O.CON.KBRO.WI.Y.0012.181214T0000Z-181214T0200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 1235 PM CST Thu Dec 13 2018 ...HIGH WIND WARNING REMAINS IN EFFECT THROUGH THIS EVENING... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 35 to 40 miles per hour can be expected with occasional gusts in excess of 50 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ256-257-351-140245- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 1235 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY for areas along the immediate Gulf Coast... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through late tonight. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-353-140200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 1235 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...Winds will begin to increase behind the frontal boundary by early this afternoon. Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
488 WWUS74 KBRO 140009 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 609 PM CST Thu Dec 13 2018 ...Windy Conditions Expected This Evening And Overnight Across Portions of Deep South Texas... .A strong cold front has pushed through the region this evening. Behind the front, strong northwest winds have developed across south Texas. Winds will remain gusty through early evening, except for areas along the immediate coast near the Laguna Madre and South Padre Island. Gusty winds are likely to return during the morning Friday. TXZ248-249-252-140200- /O.EXP.KBRO.HW.W.0001.000000T0000Z-181214T0000Z/ /O.CON.KBRO.WI.Y.0012.000000T0000Z-181214T0200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 609 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... ...HIGH WIND WARNING HAS EXPIRED... * TIMING...Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with occasional gusts in excess of 40 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ256-257-351-140815- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 609 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Winds will remain gusty through the overnight and into Friday morning. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 40 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ TXZ250-251-253>255-353-140200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 609 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * TIMING...Strong gusty winds will continue through early evening. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 45 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
888 WWUS74 KBRO 140203 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 803 PM CST Thu Dec 13 2018 ...Windy Conditions Expected Overnight Across The Coastal Portions of Deep South Texas... .A strong cold front has pushed through the region this evening. Behind the front, strong northwest winds have developed across south Texas. Winds will remain gusty through early evening, except for areas along the immediate coast near the Laguna Madre and South Padre Island. Gusty winds are likely to return during the morning Friday. TXZ250-251-253>255-353-140315- /O.EXP.KBRO.WI.Y.0011.000000T0000Z-181214T0200Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, and San Manuel 803 PM CST Thu Dec 13 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds have mostly decreased below Wind Advisory thresholds across inland Deep South Texas, therefore the wind advisory will expire. Although the Wind Advisory will expire, isolated wind gusts up to 40 miles per hour will still be possible overnight. $$ TXZ248-249-252-140315- /O.EXP.KBRO.WI.Y.0012.000000T0000Z-181214T0200Z/ Zapata-Jim Hogg-Starr- Including the cities of Zapata, Hebbronville, Rio Grande City, and Roma 803 PM CST Thu Dec 13 2018 ...WIND ADVISORY WILL EXPIRE AT 8 PM CST THIS EVENING... Winds have mostly decreased below Wind Advisory thresholds across inland Deep South Texas, therefore the wind advisory will expire. Although the Wind Advisory will expire, isolated wind gusts up to 40 miles per hour will still be possible. $$ TXZ256-257-351-141200- /O.CON.KBRO.WI.Y.0011.000000T0000Z-181214T1200Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- Including the cities of Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 803 PM CST Thu Dec 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST FRIDAY... * TIMING...Winds will remain gusty through the overnight and into Friday morning. * WINDS...Northwest winds of 30 to 35 miles per hour can be expected with frequent gusts in excess of 40 miles per hour possible. * IMPACTS...Strong winds may topple trash cans, patio furniture, and toss outdoor holiday decorations. Caution is advised for high profile vehicles, especially those traveling along east to west highways such as Interstate 2 or elevated bridges, overpasses, and flyovers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 to 39 MPH are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Frye
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 4:54 AM CST, 1 minute earlier.
Area forecast discussion, Dec 13, 4:54 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Brownsville TX
454 AM CST Thu Dec 13 2018
.SHORT TERM (Now through Friday): The main issue in the short term
will be significant winds across the CWA. A strong cold front will
surge into deep south Texas later today. The tight pressure
gradient between east Texas low pressure and incoming high
pressure will support strong, dry winds locally this afternoon.
High temperatures should reach the mid to upper 70s across the
region this morning, maybe even to near 80. The cold front is
expected to move through deep south Texas from late morning to
early afternoon. This will result in a significant wind event
across the area this afternoon.
Very strong northwest winds will reach 30 to 35 mph across much of
the area this afternoon. However, the latest model guidance is
indicating winds could reach as high as 40 mph with gusts around 50
mph across Zapata, Jim Hogg and Starr counties. Therefore, a High
Wind Warning has now been issued for Zapata, Jim Hogg and Starr
counties from 1 pm to 6 pm. A Wind Advisory continues for Cameron,
Willacy, Kenedy, Brooks, and Hidalgo continues this afternoon into
early this evening. Relative humidity values will quickly fall in
the wake of the strong front. The combination of very low relative
humidity and strong N-NW low level winds will support erratic fire
behavior, including enhanced growth and spread potential this
afternoon. A red flag warning is in effect today for all deep south
Texas.
Clear skies and cooler temperatures are expected tonight with low
temperatures in the 40s with a few wind chill values dipping into
the upper 30s. Northwest winds will diminish a bit far inland but
remain breezy near the coast. A Wind Advisory is now in effect for
coastal Cameron, Willacy and Kenedy counties late this evening
through the overnight hours.
Below normal temperatures are expected on Friday with highs in the
low to mid 60s under sunny winds. A Fire Weather Watch in effect and
another Wind Advisory will be likely for portions of the region on
Friday as breezy northwest winds continue.
Thanks to WFO Corpus Christi for coordination on the High Wind
Warning.
.LONG TERM (Friday Night through Wednesday): After an action-
packed short term portion of the forecast, the long term portion
will be fairly benign. The eastward progression of closed 500 mb
low pressure, followed closely by brief 500 mb high pressure, will
place Deep South Texas and the Rio Grande Valley in a dry flow
from the northwest and then west. Isolated to scattered areas of
precipitation will then reenter the BRO CWFA for Tuesday and
Wednesday, respectively, as the mid-level flow becomes more out
of the southwest due to mid-level low pressure diving into
northern Mexico. No major cold fronts are progged to move through
the forecast area and as a result, temperatures will hold at near
normal levels for this time of year through the period.
&&
.MARINE (Now through Friday): Moderate to strong south winds will
build seas this morning. Wave heights will build to 5 to 7 feet and
a Small Craft Advisory remains in effect for the Gulf waters this
morning. A very strong cold front will surge through the area this
afternoon, producing gale force winds and strong gusts, with high
seas, across the lower Texas coastal waters through at least
Friday morning.
Friday Night through Wednesday: Improving, but still adverse,
marine conditions are anticipated Friday night due to the
aforementioned passage of the cold front. Favorable winds and
seas will then prevail for a majority of the period before
conditions become adverse again on Wednesday due to an enhanced
pressure gradient.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 78 48 64 44 / 20 0 0 0
BROWNSVILLE 80 50 66 43 / 20 0 0 0
HARLINGEN 80 49 65 41 / 10 0 0 0
MCALLEN 80 50 67 43 / 10 0 0 0
RIO GRANDE CITY 78 48 66 39 / 10 0 0 0
SOUTH PADRE ISLAND 73 52 63 50 / 20 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from noon today to 8 PM CST this evening for
TXZ248>257-351-353.
Fire Weather Watch from Friday morning through Friday afternoon
for TXZ248>257-351-353.
Wind Advisory from noon today to 6 AM CST Friday for TXZ256-257-
351.
Wind Advisory from noon today to 8 PM CST this evening for
TXZ250-251-253>255-353.
High Wind Warning from 1 PM this afternoon to 6 PM CST this
evening for TXZ248-249-252.
Wind Advisory from noon today to 1 PM CST this afternoon for
TXZ248-249-252.
Wind Advisory from 6 PM to 8 PM CST this evening for TXZ248-249-
252.
GM...Gale Warning from 2 PM this afternoon to noon CST Friday for
GMZ130-132-135-150-155-170-175.
Small Craft Advisory until 2 PM CST this afternoon for GMZ170-
175.
Small Craft Advisory until 2 PM CST this afternoon for GMZ150-
155.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
Short term...Caceres-63
Long term...Tomaselli-66
Meso/Upper Air...Mejia-67Hazardous weather outlook, Dec 12, 5:15 PM CST, 11 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 515 PM CST Wed Dec 12 2018 TXZ248>257-351-353-132315- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 515 PM CST Wed Dec 12 2018 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a moderate risk of rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Windy conditions expected Thursday and Friday with some gusts approaching 45 mile per hour at times. Wind Advisories will likely be needed. With low relative humidity values and strong gusty winds, an enhanced fire weather threat is expected Thursday and Friday. An elevated threat of rip currents is expected through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-132315- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 515 PM CST Wed Dec 12 2018 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight Winds and seas will gradually build overnight out ahead of an approaching cold frontal boundary. Small Craft Advisory conditions cannot be ruled out by early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A cold front will push through the region on Thursday allowing for very hazardous marine conditions to develop with Gale Conditions expected late Thursday. Seas will dramatically build, especially offshore where wave heights may approach 25 feet at times late Thursday and Friday. A gradual improvement is expected during the day Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Frye
In the hours before
Special weather statement, Dec 13, 3:44 AM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Brownsville TX
344 AM CST THU DEC 13 2018
TXZ254>257-131045-
Coastal Willacy TX-Inland Willacy TX-Coastal Cameron TX-
Inland Cameron TX-
344 AM CST THU DEC 13 2018
...SPECIAL WEATHER STATEMENT...
At 343 AM CST, Doppler radar was tracking a strong thunderstorm near
Valley International Airport, or near Rio Hondo, moving east at 50
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Harlingen, Rio Hondo, Arroyo City, Combes, Harlingen Arts And
Heritage Museum, Harlingen High School, Harlingen Public Library,
Willamar, Harlingen Fire Department and Pharr Central Fire Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2617 9774 2641 9775 2645 9737 2639 9741
2640 9740 2652 9726 2646 9724 2636 9738
2645 9725 2636 9733 2643 9726 2643 9725
2637 9732 2635 9732 2637 9730 2641 9722
2619 9717
TIME...MOT...LOC 0943Z 262DEG 44KT 2628 9765
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 9:46 PM CST | Wind Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
| Dec 13, 3:44 AM CST | Special Weather Statement | BRO | Willacy | 61 min |
| Dec 13, 4:55 AM CST | High Wind Warning | BRO | Jim Hogg, Starr, Zapata | 13 hr |
| Dec 13, 12:26 PM CST | Red Flag Warning | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.